Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 58, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 10, 2016, 2:42 PM PST. It took effect at Nov 11, 2016, 1:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2016, 2:42 PM PST (22:42 UTC)
- In effect from
- Nov 11, 2016, 1:00 PM PST
- Expired
- Nov 12, 2016, 1:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
135 WHUS76 KMFR 102242 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PST THU NOV 10 2016 PZZ370-376-111145- /O.EXT.KMFR.SW.Y.0113.161110T2242Z-161111T2100Z/ /O.UPG.KMFR.GL.A.0041.161111T1800Z-161112T0600Z/ /O.NEW.KMFR.GL.W.0058.161111T2100Z-161112T0600Z/ /O.EXT.KMFR.SC.Y.0113.161111T2100Z-161113T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 PM PST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM FRIDAY... ...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 10 TO 15 KT TODAY...INCREASING TO 30 TO 35 KT WITH GUSTS UP TO 40 KT FRIDAY. * SEAS...8 TO 10 FEET AT 13 SECONDS TODAY...INCREASING TO 10 TO 12 FEET AT 15 SECONDS TONIGHT. A MIX OF SOUTH WIND WAVES AND WEST SWELL SEAS BECOME VERY STEEP AND INCREASE TO 15 TO 16 FEET FRIDAY. * AREAS AFFECTED...SEAS WILL AFFFECT ALL AREAS WITH GALES NORTH OF CAPE FERRALO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-111145- /O.EXT.KMFR.SW.Y.0113.161110T2242Z-161111T2100Z/ /O.EXT.KMFR.SC.Y.0113.161111T2100Z-161113T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 242 PM PST THU NOV 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST SUNDAY... * WINDS...SOUTH 5 TO 10 KT TODAY...INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 35 KT FRIDAY. * SEAS...8 TO 10 FEET AT 13 SECONDS TODAY...INCREASING TO 10 TO 12 FEET AT 15 SECONDS TONIGHT. SEAS BECOME VERY STEEP AND INCREASE TO 15 FEET FRIDAY. * AREAS AFFECTED...SMALL CRAFT ADVISORY WINDS AND SEAS WILL IMPACT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
269 WHUS76 KMFR 111032 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 AM PST FRI NOV 11 2016 PZZ370-376-112345- /O.CON.KMFR.SW.Y.0113.000000T0000Z-161111T2100Z/ /O.CON.KMFR.GL.W.0058.161111T2100Z-161112T0600Z/ /O.CON.KMFR.SC.Y.0113.161111T2100Z-161113T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 232 AM PST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON TO 10 PM PST THIS EVENING... * WINDS...SOUTH 15 TO 25 KT THIS MORNING...INCREASING TO 25 TO 35 KT WITH GUSTS UP TO 40 KT THIS AFTERNOON AND EVENING. WINDS EASING LATE TONIGHT. * SEAS...A CHAOTIC MIX OF WEST SWELL AND INCREASING SOUTH WIND WAVES TODAY BECOMING VERY STEEP AND PEAKING AT 15 TO 17 FEET TONIGHT. SEAS GRADUALLY SUBSIDING, BUT REMAINING STEEP THROUGH SATURDAY NIGHT. * AREAS AFFECTED...GALES ARE EXPECTED NORTH OF CAPE FERRELO, WITH STEEP TO VERY STEEP, HAZARDOUS SEAS IMPACTING ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-112345- /O.CON.KMFR.SW.Y.0113.000000T0000Z-161111T2100Z/ /O.CON.KMFR.SC.Y.0113.161111T2100Z-161113T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 232 AM PST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SUNDAY... * WINDS...SOUTH 10 TO 20 KT THIS MORNING...INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 35 KT THIS AFTERNOON AND EVENING. * SEAS...WEST SWELL AND SHORTER PERIOD SOUTH WIND WAVES INCREASING TODAY, BECOMING STEEP AND PEAKING AT 14 TO 16 FEET TONIGHT. SEAS GRADUALLY SUBSIDING, BUT REMAINING STEEP THROUGH SATURDAY NIGHT.. * AREAS AFFECTED...ALL AREAS WILL HAVE CONDITIONS HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
235 WHUS76 KMFR 112249 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PST FRI NOV 11 2016 PZZ370-121200- /O.CAN.KMFR.SC.Y.0113.000000T0000Z-161113T1200Z/ /O.EXT.KMFR.GL.W.0058.000000T0000Z-161112T0900Z/ /O.NEW.KMFR.SC.Y.0114.161112T0900Z-161112T1500Z/ /O.NEW.KMFR.SW.Y.0114.161112T1500Z-161113T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 249 PM PST FRI NOV 11 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 7 AM SATURDAY TO 4 AM PST SUNDAY. * WINDS...SOUTH WIND INCREASING TO 25 TO 30 KT INCREASING TO 30 KT WITH GUSTS TO 40 KT LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL EASE TO 25 KT TONIGHT THEN LOWER BELOW 25 KT LATE SATURDAY MORNING. * SEAS...A CHAOTIC MIX OF WEST SWELL AND INCREASING SOUTH WIND WAVES WILL BRING HIGH AND VERY STEEP SEAS OF 15 TO 16 FEET BY LATE THIS AFTERNOON AND CONTINUE TONIGHT. SEAS BECOME STEEP AT 14 FT LATE TONIGHT. STEEP SEAS WILL CONTINUE THROUGH SATURDAY NIGHT. * AREAS AFFECTED...GALES AND VERY STEEP SEAS WILL IMPACT ALL OF THE AREA TODAY INTO TONIGHT. STEEP SEAS HAZARDOUS TO SMALL CRAFT WILL IMPACT ALL OF THE AREA LATE TONIGHT THROUGH SATURDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-121200- /O.EXB.KMFR.GL.W.0058.000000T0000Z-161112T0900Z/ /O.EXT.KMFR.SC.Y.0113.000000T0000Z-161112T1500Z/ /O.NEW.KMFR.SW.Y.0114.161112T1500Z-161113T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 249 PM PST FRI NOV 11 2016 ...GALE WARNING IN EFFECT UNTIL 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 7 AM SATURDAY TO 4 AM PST SUNDAY. * WINDS...SOUTH WIND 20 KT INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 40 KT EARLY THIS EVENING AND TONIGHT. WINDS WILL LOWER TO 25 KT LATE TONIGHT THEN LOWER BELOW 25 KT BY LATE SATURDAY MORNING. * SEAS...STEEP SEAS THIS AFTERNOON WILL INCREASE AND BECOME STEEP TO VERY STEEP THIS EVENING AND TONIGHT. WEST SWELL AND INCREASING SOUTH WIND WAVES WILL BRING A MIX OF HIGH AND STEEP TO VERY STEEP 14 TO 16 SEAS THIS EVENING AND TONIGHT. SEAS WILL SLOWLY SUBSIDE TO 12 TO 14 FT SATURDAY BUT REMAINING STEEP SATURDAY AND SATURDAY NIGHT. * AREAS AFFECTED...GALES AND VERY STEEP SEAS WILL IMPACT AREAS BEYOND 5 NM OF SHORE FROM CAPE FERRELO NORTHWARD WITH HAZARDOUS SMALL CRAFT CONDITIONS ELSEWHERE. STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS SATURDAY AND SATURDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-121200- /O.EXT.KMFR.GL.W.0058.000000T0000Z-161112T0900Z/ /O.EXT.KMFR.SC.Y.0113.000000T0000Z-161112T1500Z/ /O.NEW.KMFR.SW.Y.0114.161112T1500Z-161113T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 249 PM PST FRI NOV 11 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 4 AM PST SUNDAY. * WINDS...SOUTH WIND INCREASING TO 25 TO 30 KT INCREASING TO 30 KT WITH GUSTS TO 40 KT LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL EASE TO 25 KT TONIGHT THEN LOWER BELOW 25 KT LATE SATURDAY MORNING. * SEAS...A CHAOTIC MIX OF WEST SWELL AND INCREASING SOUTH WIND WAVES WILL BRING HIGH AND VERY STEEP SEAS OF 15 TO 16 FEET LATE THIS AFTERNOON AND TONIGHT. SEAS BECOME STEEP AT 14 FT LATE TONIGHT. STEEP SEAS WILL CONTINUE THROUGH SATURDAY NIGHT. * AREAS AFFECTED...GALES AND VERY STEEP SEAS WILL IMPACT AREAS FROM CAPE FERRELO NORTHWARD... WITH CONDITIONS HAZARDOUS TO SMALL CRAFT SOUTH CAPE FERRELO TODAY INTO TONIGHT. STEEP SEAS HAZARDOUS TO SMALL CRAFT WILL IMPACT ALL THE AREA LATE TONIGHT THROUGH SATURDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 10, 2:20 PM PST, 22 minutes earlier.
Area forecast discussion, Nov 10, 2:20 PM PST, 22 minutes before
Area Forecast Discussion
National Weather Service Medford OR
220 PM PST Thu Nov 10 2016
.DISCUSSION...The latest visible image shows most of the cloud cover
west of the Cascades with a mix of high and mid level clouds. The
exception is along the coast there low level clouds continue to hang
on. There's a chance low clouds could break up late this afternoon,
but only for a brief time before they re develop again early this
evening. Meanwhile the models are pretty good agreement with the
timing of the front and it's not expected to reach the coast until
late Friday afternoon. Therefore there won't be much cloud cover
this evening along with stable conditions. Therefore low clouds and
areas of fog are likely to re develop late tonight in similar
locations as early this morning and could not rule out locally areas
of dense fog in portions of the Rogue and Illinois Valley and Umpqua
Basin.
As previously mentioned, the models are in pretty good agreement with
the timing of the next front on Friday. Right now it looks like we
could get away with another dry day for most areas. The exception
will be at the coast where rain could sneak in late in the afternoon.
However winds will increase in the Shasta Valley and higher
elevations east of the Cascades including portion of highway 31 west
of Paisley starting late Friday morning and continue through Friday
evening. Could not rule out winds reaching advisory criteria in
these areas, so we'll play it safe and issue a wind advisory. See
NPWMFR for more details.
The front will sweep through the area Friday night, bringing a quick
shot of moderate precipitation Friday evening, followed by post
frontal showers Friday night into Saturday morning as the upper
trough moves through. Snow levels will come down to around 7000 feet
by early Saturday morning, therefore any accumulating snow should
be limited to around Crater Lake. Even then with warm road surface
temperatures, most should be on the ground with some roadside slush.
The upper trough will swing east of the area Saturday afternoon and
showers will be on the decrease. Dry weather returns Saturday night
into at least Sunday morning as weak ridging builds in. If skies
clear out enough, we could see low clouds and fog develop again for
many west side valleys. The ridge will flatten out Sunday as
another frontal boundary slowly moves south. However the front is
nearly parallel to the upper flow so were not expecting it to make
much progress, thus most locations should get another dry day. The
exception will be along the coast, north of Cape Blanco and
northwest Douglas county where rain could move in during the
afternoon. For now kept a slight chance in this area and further
refinements will need to be made in the coming days. -Petrucelli
..Long Term...Monday through Thursday Night...Models begin Monday
in very good agreement, showing a front pushing in along the coast
with rain and breezy winds for much of the forecast area. However,
within 24 hours, any semblance of consistency between the GFS,
ECMWF, and other synoptic models is completely lost. The source of
this uncertainty appears to be some combination of blocking in the
Westerlies well upstream and the interaction of the incoming trough
with the persistent ridging in the southwestern CONUS. Whatever the
reason, confidence is low regarding the progression of systems
through much of the work week, although it can be said with some
certainty that rain is in store for Southern Oregon and Northern
California at Monday through Wednesday. When and how much exactly
remains to be seen.
As the front approaches the coast Monday, it will do so with little
in the way of forward push, as southwest flow aloft will be nearly
parallel with the boundary. This should slow the front's progression
to a crawl, or even stall it out at some point. Meanwhile, that same
southwest flow, originating from a deep moisture pool in the
subtropics, will continue to pump plenty of precipitation into the
region. The key to the forecast will be where the front slows and/or
stalls and for how long, as this will determine where the heaviest
rainfall amounts will be. The current GFS and previous run of the
ECMWF, along with the bulk of their ensemble members, place the
boundary intersection with the coastline somewhere between Cape
Blanco and Newport, which would place much of our area in the main
plume of moisture. The latest operational ECMWF is now more of an
outlier, with the front pushing completely through. Have trended the
forecast towards a blend of the GFS and the previous ECMWF, given
their more consistent ensembles, and am not yet ready to buy into
the new ECMWF solution. The result is an extended period of rain,
beginning Monday with the initial front, persisting until the next
system pushes through Tuesday evening, then continuing on into
Wednesday with post-frontal showers.
Snow levels will drop considerably with the second frontal passage,
reaching down to about 3000 feet by midday Wednesday. With showers
ongoing, snow will easily reach many of the area passes, not to
mention the valley floors of the East Side, but amounts do not look
substantial at this time.
High pressure is then expected to return on Thursday, but another
frontal system lies offshore, and may begin to make its way inland
by Thursday night. -BPN
&&
.AVIATION...10/18Z TAF cycle...Other than persistent MVFR/IFR in low
clouds along the coast, VFR prevails for most of the area. Coastal
clouds may break out briefly this afternoon, but should return this
evening. MVFR/IFR in fog and low stratus will also return to the
West Side valleys late this evening and tonight, and persist into
the morning hours. Elsewhere, VFR conditions are expected throughout
the TAF period. -BPN
Note: The ceilometer at FAA site KOTH is out of service, so there
will be no ceiling observations available generally between the
hours of 04Z and 14Z.
&&
.MARINE...Updated 930 AM PST Thursday, 10 November 2016...
Relatively calm conditions under high pressure will continue
through today. West swell and south winds should increase
significantly Friday ahead of a fairly strong cold front. Models
are beginning to show the development of a coastal jet, mainly
north of Cape Blanco, which could produce gale force winds ahead
of the front. Confidence is below average, but with expected winds
right on the threshold for gales, have upgraded the Hazardous Seas
Watch to a Gale Watch and will further analyze the situation
today.Conditions will improve Saturday, but several more systems
are expected over the next week. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 1 PM Friday to 4 AM PST Saturday for
ORZ030-031.
CA...Wind Advisory from 1 PM to 10 PM PST Friday for CAZ081.
Pacific Coastal Waters...Small Craft Advisory from 10 AM to 10 PM PST Friday for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas from 10 PM this evening
to 10 AM PST Friday for PZZ350-356-370-376.
Gale Watch from Friday morning through Friday evening for
PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:22 AM PST | Hazardous Seas Watch | MFR | 6 hr | |
| Nov 10, 3:22 AM PST | Small Craft Advisory for Winds | MFR | 6 hr | |
| Nov 10, 3:22 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 34 hr | |
| Nov 10, 9:02 AM PST | Gale Watch | MFR | 6 hr | |
| Nov 10, 9:02 AM PST | Small Craft Advisory | MFR | 46 hr | |
| Nov 10, 1:23 PM PST | Wind Advisory | MFR | Klamath, Lake | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.